MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = tech.Device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during placement of an iliac stent, a flexor ansel guiding sheath unraveled.Upon return and initial inspection of the device, the hub was noted to be separated; however, the device was not unraveled.Bilateral groin access was obtained using unknown micropuncture devices.Minimal resistance was reported on insertion and removal of the complaint device.The dilator was not in place at the time of separation; however, another manufacturer's wire guide and unknown stent catheter were in the lumen of the device when the separation occurred, upon removal of the stent catheter.Vessel spasms and blood loss were not reported.Another device of the same type was used to complete the procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during placement of an iliac stent, a flexor ansel guiding sheath unraveled.Upon return and initial inspection of the device, the hub was noted to be separated; however, the device was not unraveled.Bilateral groin access was obtained using unknown micropuncture devices.Minimal resistance was reported on insertion and removal of the complaint device.The dilator was not in place at the time of separation; however, another manufacturer's wire guide and unknown stent catheter were in the lumen of the device when the separation occurred, upon removal of the stent catheter.Vessel spasms and blood loss were not reported.Another device of the same type was used to complete the procedure successfully.Investigation ¿ evaluation.A visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, interview of personnel, manufacturing instructions, quality control data, and specifications.The complainant returned one kcfw-7.0-18/38-45-rb-anl0-hc for investigation in a used state with biomatter present.The sheath was received with a competitor's balloon catheter in the lumen.The hub was also separated from the sheath.The flare was not damaged.The balloon was removed with no sheath material separation present.The cap inner diameter measured 0.137".A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu) provided with the device warn, "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal," and, "reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control, and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded that a component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10612812
Report Number1820334-2020-01786
Device Sequence Number1152288
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)211211(10)9374213
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number9374213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE VBX 8X39 0.035 WIRE; GORE VBX 8X39 0.035 WIRE
Patient Age77 YR